Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 20, 2004, 3:26 PM MDT for Morgan County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 3:26 PM MDT (21:26 UTC)
- Expired
- Jun 20, 2004, 4:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Morgan County, CO
The radar
The Denver radar (KFTG), 71 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
804 WUUS55 KBOU 202126 SVRBOU COC087-202230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 326 PM MDT SUN JUN 20 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MORGAN COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF FORT MORGAN * UNTIL 430 PM MDT * AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF ADENA SCHOOL...OR ABOUT 9 MILES SOUTHWEST OF FORT MORGAN...MOVING EAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ADENA SCHOOL...BRUSH...FORT MORGAN...GARY...LOG LANE VILLAGE...TWELVE-MILE CORNER AND WIGGINS. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4025 10413 4002 10415 4002 10349 4029 10349 $$ GARD...WFO BOULDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:15 PM MDT, 11 minutes earlier.
Area forecast discussion, Jun 20, 3:15 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT SUN JUN 20 2004 .SHORT TERM...RADAR SHOWING CONVECTION MOVING ACROSS MOUNTAINS AND PUSHING ONTO PLAINS. ACTIVITY SUPPORTED BY JET MAX MOVING ACROSS NORTHWEST COLORADO...AS NOTED BY WATER VAPOR LOOPS. ACARS SOUNDING HAS SHOWN THAT CAP ACROSS PLAINS HAS ERODED...THOUGH LAPS ANALYSIS INDICATED SOME WEAK CIN STILL AROUND. CAPE VALUES IN THE 1000-2000 J/KG...SO ONCE CIN IS GONE..STORMS WILL HAVE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT. SEVERE WATCH CURRENTLY IN EFFECT FOR PLAINS ZONES THROUGH 02Z. ACTIVITY COULD LAST BEYOND MIDNIGHT AS CWA WILL REMAIN UNDER FAVORABLE ASCENT REGION OF THE JET. DIV-Q PROGS ALSO SHOW UPWARD FORCING OVERNIGHT. IN ADDITION...FAIRLY STRONG SURGE EXPECTED TO MOVE ACROSS NORTHEASTERN COLORADO AROUND 04Z...WHICH MAY AID IN LIFT. CURRENT GRIDS SHOW 40 PERCENT POPS WHICH LOOKS ON TRACK. WAS TEMPTED TO RAISE THE POPS...BUT FEEL THE SURGE AFTER FROPA MAY SUPRESS THINGS. BOUNDARY LAYER WINDS AND HUMIDITY PROGS DO NOT SUPPORT WIDESPREAD FOG OVERNIGHT...AND ANY ONGOING SHOWERS SHOULD KEEP IT LIMITED. STILL...THERE IS SUFFICIENT LOW LEVEL MOISTURE TO WARRANT AT LEAST A MENTION OF SOME FOG. ON MONDAY...UPPER TROUGH WILL PASS ACROSS REGION...WITH COOLER AIR OVER AREA. 7H TEMPERATURES PROGGED TO COOL TO +4 DEGREES CELSIUS BY AFTERNOON. THE COOLER ALOFT SHOULD BE ENOUGH TO DESTABILIZE THE ATMOSPHERE BY AFTERNOON. WITH HELP FROM DYNAMICS ALOFT...SHOULD SEE SOME AFTERNOON THUNDER. WITH THE COOLER AIR IN PLACE...AFTERNOON HIGHS ACROSS PLAINS MAY NOT REACH 70 DEGREES. CURRENT ETA GUIDANCE SEEMS MORE REASONABLE THAN NGM. .LONG TERM DISCUSSION...FLOW NR THE SFC ACRS THE ERN PLAINS SHUD TURN TO THE SOUTH BY AFTN AS HIGH PRESSURE BLDS INTO NEBR AND KS. THIS WILL ALLOW TEMPS TO WRM BACK UP INTO THE 70S TO LWR 80S LOCALLY. MESOETA SEEMS TO KEEP ATM CAPPED WITH LWR DWPTS IN THE WAKE OF MONDAYS COLD FRONT. SINCE THIS MDL DID A POOR JOB OF INITIALIZATION THIS AFTN...WL GO WITH THE SLGTLY WETTER AND LESS STBL GFS MDL FOR UPCOMING GRIDS/ZFP. THIS WOULD YIELD SOME SCT TSTM ACTIVITY DURING THE AFTN IN THE FOOTHILLS AND ISOLD TSTMS ELSEWHERE ...BUT MSTR SEEMS TO SPARTAN FOR A TYPICAL DAY-2 TYPE SCENARIO. WED...FURTHER WARMING LOOKS PROBABLE AS AIRMASS MODERATES SOMEWHAT. BUT MEAN FLOW WL STILL BE OUT OF THE NORTHWEST...MEANING TEMPS WL STILL BE A FEW DEGREES BLO NRML FOR THIS TIME OF YEAR. GFS DEPICTS A WK DISTURBANCE MOVING INTO THE AREA ARND 00Z THURS WHICH COULD TOUCH OFF SOME LATE DAY CONVECTION. HWVR...A MUCH STRONGER DISTURBANCE HAS BEEN CONSISTANTLY PROGGED TO MOV INTO THE AREA THURS BY THE GFS. THIS SHOULD LEAD TO ANOTHER COOLDOWN AND PERHAPS SOME UPSLOPE PCPN. UPLIFT AT THIS TIME LOOKS DECENT AND WL UP POPS SLIGHTLY FOR THE LATTER HALF OF THE WORK WEEK. IN ALL...A CONTINUATION OF THE UNSEASONABLY COOL WX WITH DAILY CHANCES FOR AFTN AND EVENING THUNDERSTORMS SHUD CONTINUE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. D-L/046
Hazardous weather outlook, Jun 20, 11:00 AM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT SUN JUN 20 2004 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1100 AM MDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE MOUNTAINS AND MOVE ACROSS PLAINS DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS MAY BECOME SEVERE ALONG THE FOOTHILLS AFTER 2 PM...WITH THE THREAT SHIFTING EASTWARD INTO THE EVENING. LARGE HAIL WILL BE THE MAIN THREAT WITH THE SEVERE STORMS. RECENT RAINS ACROSS SOUTHERN LINCOLN COUNTY HAVE SATURATED THE GROUND. ADDITIONAL RAINFALL COULD CREATE LOCALIZED FLOODING PROBLEMS. THE STORMS WILL LIKELY LAST THROUGH MUCH OF TONIGHT AS ANOTHER COLD FRONT AND UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ISOLATED THUNDERSTORM WILL BE POSSIBLE DURING THE EARLY MORNING HOURS ACROSS THE FAR NORTHEASTERN PLAINS. OTHERWISE...COOLER AND MORE STABLE AIR INFILTRATING THE AREA WILL PUT A LID ON CONVECTION ACROSS THE PLAINS FOR MONDAY. SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE FOOTHILLS AND NEARBY FRONT RANGE LOCATIONS MONDAY AFTERNOON...BUT NO SEVERE ACTIVITY IS EXPECTED. SOUTHERLY FLOW WILL RETURN FOR TUESDAY AND WEDNESDAY WHICH WILL LEAD TO BETTER CHANCES FOR AFTERNOON THUNDERSTORMS RETURNING TO THE PLAINS. ANOTHER DISTURBANCE WILL MOVE INTO THE AREA THURSDAY AND PERHAPS FRIDAY. THUS...THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM. D-L/046
In the hours before
Local storm report, Jun 20, 3:13 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
313 PM MDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL E BRIGHTON 39.96N 104.79W
06/20/2004 0.75 INCH ADAMS CO TRAINED SPOTTER
&&
SELocal storm report, Jun 20, 3:16 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
316 PM MDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 4 SE LOCHBUIE 39.96N 104.67W
06/20/2004 0.75 INCH WELD CO TRAINED SPOTTER
0300 PM HAIL E BRIGHTON 39.96N 104.79W
06/20/2004 0.75 INCH ADAMS CO TRAINED SPOTTER
&&
SEThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:43 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 62 min |
| Jun 19, 8:40 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 65 min |
| Jun 19, 9:29 PM MDT | Tornado Warning | BOU | Lincoln | 46 min |
| Jun 19, 11:13 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 62 min |
| Jun 20, 3:02 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 43 min |
| Jun 20, 3:05 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Weld | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.